Announcement

Collapse
No announcement yet.

American Society of Health-System Pharmacists

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • American Society of Health-System Pharmacists

    FDA Says HIV Drug Combination May Trigger Heart Problems.

    reports that the FDA "says the combination of Roche's Invirase [saquinavir] and Abbott Laboratories' Norvir [ritonavir] can trigger irregular heartbeats, leading to fainting, lightheadedness and even death." The agency "is requiring the companies to add information about the risk to their drugs' warning labels."

    "Booster Shots" blog reported that the agency warned "in February that the drugs taken together could affect electrical activity in the heart, prolonging what are known as QT and PR intervals." The blog pointed out that "prolongation of the QT interval can lead to an abnormal heart rhythm known as torsades de pointes," while "a prolonged PR interval can lead to an abnormal cardiac rhythm called a heart block."

    reports that according to Edward Cox, director of the FDA's Office of Antimicrobial Products, "These heart conditions could potentially be life-threatening and we want to assure that healthcare providers and patients are adequately informed of the risks."

    reported that "saquinavir is rarely prescribed without ritonavir as a booster." Reuters (10/22) and Medscape (10/21, Lowes) also covered the story.

  • #2
    Thanks for sharing.

    Comment

    Working...
    X